MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125350-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.The reported patient effects of angina, thrombosis and myocardial infarction are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional xience alpine device is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 50% stenosed, fibrous plaque, and mildly calcified de novo lesion in the proximal left anterior descending artery (lad) and a 75-90% stenosed, fibrous plaque, mildly tortuous, and mildly calcified de novo lesion in the mid lad.On (b)(6) 2015, a 3.5x15mm xience alpine stent was implanted in the proximal lad and 3.5x38mm xience alpine stent was implanted in the mid lad.The stents expanded to 3.5mm and were apposed to the vessel walls.On (b)(6) 2016, during a follow-up visit it was confirmed that there was no re-stenosis.On (b)(6) 2020, an exercise echocardiography was performed and confirmed ischemia in the lad was negative.On (b)(6) 2020, the patient stopped taking aspirin.On (b)(6) 2020, the patient had sudden chest pain and was taken to the hospital.V1-4 and clear st increase were shown and echo confirmed wall movement of the left ventricle anteroseptal.A st-elevation myocardial infarction was confirmed in the lad.An angiograph confirmed stent thrombosis in the 3.5x15mm xience alpine stent.A percutaneous coronary intervention was performed and large amounts of red thrombosis was suctioned out and a non-abbott stent was deployed.The mid lad was in a deeper position; therefore, thrombosis could not be clearly determined but larger amounts of thrombus was sucked from that part of the lesion.The patient recovered.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10353820
Report Number2024168-2020-06404
Device Sequence Number19432666
Product Code NIQ
UDI-Device Identifier08717648199523
UDI-Public08717648199523
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1125350-15
Device Catalogue Number1125350-15
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2020
Initial Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age66 YR
Patient Weight87